Hi -- I am new to the forum and have Hashimoto's Thyroiditis. I'm also going through one of my itchy rash periods right now -- under my upper arms, on the insides of my thighs and lower legs. Noticed several other people posting about this. I take Levoxyl and am due to have levels tested. Has anyone found anything that really works to ease this itching? I've tried the Aveeno soaks and use Sarno cream. One doctor says it's yeast, another says it's atopic dermatitis and prescribes a steriod cream. Have had this last episode for about 2 weeks. Anyone found anything that will help ease it? bty, it started when I was in my 40's and was first diagnosed with Hashimoto's. Thanks.
I also have Thyroiditis, and have hives. I use Claritin, which seems to be helping. What dose of Levoxyl are you on? Sometimes an increase might help. I'm waiting to see my endo in about a week to see if she will increase mine a little bit. Or it could be the synthroid itself, I've heard where some people are allergic to the fillers in some of these pills. I'm not sure which dose has the fillers or if Levoxyl uses fillers in their pills. This disease is like a full time job, it seems to consume your life! I can't wait to get to the point where I can go for a while without too many symtoms. (If that's even possible, I don't know)
Many, many Hashis suffer from hives, rashes, etc. Leaky gut syndrome may be to blame.
Have you ever had stomach problems in your youth before this all started? Try eliminating all foods with yeast and refined sugar from your diet for a few weeks. Also, coconut oil is a natural yeast killer. My hubby and I use it and it works great. I have not had mouth thrush in several months since giving up gluten and drinking a tablespoon of coconut oil per night. Here's a site I came upon about coconut oil.
I bought a huge jug from naturesflavors.com which I regret because it's just too big. Whole foods sells it as well. I think naturesflavors sells a smaller jug.
I cannot tell the Hashimoto's patient enough to GIVE UP GLUTEN! New research indicates a gluten/thryoid disease connection. That gluten intolerance caused the thyroid disease. When gluten seeps out of the leaky gut, then the antibodies attack it as a foreign invader. The thyroid gland resembles the molecular structure of gluten and soon the antibodies attack the thyroid as well.
Since giving up gluten, I do not have antibody attacks and I have cut my dependency on thyroid hormones and I feel GREAT! Yes, my thyroid is working again. Even if you tested negative for Celiac, and BTW, it's no coincidence that many Celiacs also have thyroid disease, you can still have a leaky gut and gluten intolerance.
Many people with Hashi also can have issues with dairy, corn, soy, refined sugar and casein...
I had something similar and noticed the most improvement once I changed to armour thyroid, I do believe it ultimately had to do with the fillers in the other thryoid meds i was taking (synthroid/terrosint) . I have an allergy to sulfur and I believe the fillers they use in the meds had something that was sulfur based. I also noticed improvements after getting off gluten and changing my diet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.